JournalsifbVol. 11, No. 4pp. 503–514

On the convexity of some free boundaries

  • Bernd Kawohl

    Universität Köln, Germany
  • Antonio Greco

    Università degli Studi di Cagliari, Italy
On the convexity of some free boundaries cover
Download PDF

Abstract

We demonstrate that a method of Colesanti and Salani, which compares solutions of elliptic differential equations to their quasiconcave envelopes, can be extended to derive convexity of free boundaries. As examples we present the so-called dam problem, a free boundary problem modelling pollution and a Bernoulli problem. Moreover, we prove strict convexity of the wet region in the dam problem in arbitrary dimensions.

Cite this article

Bernd Kawohl, Antonio Greco, On the convexity of some free boundaries. Interfaces Free Bound. 11 (2009), no. 4, pp. 503–514

DOI 10.4171/IFB/220